Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tampa Bay, FL

June 5, 20167 counties in Florida

NWS Tampa Bay, FL issued this special weather statement at Jun 5, 2016, 1:21 PM EDT for 7 counties in Florida. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2016, 1:21 PM EDT (17:21 UTC)
Expired
Jun 5, 2016, 2:15 PM EDT
In force
54 min
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, DeSoto County, FL, Hillsborough County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 32 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 1:24 PM EDTMARINE TSTM WIND 393 W Macdill Air Force, FLOLD PORT TAMPA MESONET STATION 3 W MACDILL AIR FORCE /OPTF1/.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
282 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

994 
WWUS82 KTBW 051721
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
121 PM EDT SUN JUN 5 2016

FLZ050-052-056-061-149-151-155-160-162-165-249-251-255-260-262-265-
051815-
INLAND CHARLOTTE-INLAND PASCO-POLK-COASTAL MANATEE-COASTAL
SARASOTA-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-COASTAL
PASCO-COASTAL CHARLOTTE-HARDEE-INLAND LEE-COASTAL LEE-INLAND
MANATEE-INLAND SARASOTA-PINELLAS-DESOTO-
121 PM EDT SUN JUN 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH...
DESOTO...CHARLOTTE...SARASOTA...EASTERN LEE...WESTERN HARDEE...
PASCO...SOUTHWESTERN POLK...MANATEE AND PINELLAS COUNTIES...

AT 119 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR DOWNTOWN SAINT PETERSBURG TO NEAR
PUNTA GORDA TO 6 MILES NORTHWEST OF BIG CORKSCREW ISLAND. MOVEMENT
WAS NORTHEAST AT 15 MPH.

WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CAPE CORAL...CLEARWATER...LARGO...FORT MYERS...NORTH PORT...
SARASOTA...BRADENTON...PINELLAS PARK...PLANT CITY...TEMPLE TERRACE...
SEMINOLE...PUNTA GORDA...NEW PORT RICHEY...ZEPHYRHILLS...PALMETTO...
ARCADIA...DADE CITY...FORT DESOTO PARK AND PORT CHARLOTTE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2690 8211 2701 8241 2758 8281 2771 8281
      2785 8291 2812 8288 2821 8292 2827 8281
      2843 8275 2836 8220 2729 8178 2697 8156
      2642 8156 2642 8166 2637 8166
TIME...MOT...LOC 1719Z 212DEG 13KT 2781 8258 2694 8209 2640 8163 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 5, 12:43 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 5, 12:43 PM EDT, 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Tampa Bay Ruskin FL
1243 PM EDT SUN JUN 5 2016

.UPDATE...
Raob data shows an increase in moisture across the forecast
area. This moisture combined with daytime heating and the
sea breeze will support numerous shower and scattered
thunderstorms development over the region the remainder of
the afternoon with some locally heavy rains, gusty winds,
and frequent lightning strikes the main hazards. AS we move
into tonight and Monday newly developed tropical depression
3 is forecast to strengthen into tropical storm Colin as
this system moves northward into the eastern Gulf of Mexico.

As the system moves north deeper tropical moisture will
overspread the region along with increasing winds later
tonight into Monday with tropical storm conditions possible
with heavy rains and gusty winds expected from Pinellas
Hillsborough Counties north into the Nature Coast counties on
Monday, and tropical storm warning have been posted for these
locations. In addition to the rain increasing wind shear in
the atmosphere will bring an increased risk for severe
storms with isolated tornadoes and marine waterspouts
possible. All residents and visitors should stay tuned
to the latest forecast tonight and Monday. All grids as
well the zone forecast products have been updated to reflect
the warning headlines and expected trends.

&&

.AVIATION...
Brief MVFR/IFR cigs/vsbys from developing shra/tsra will
be possible at the terminal sites during the remainder
of the afternoon and evening hours, with widespread
MVFR/IFR conditions possible after 06Z as deep tropical
moisture overspreads the region.

&&

.MARINE...
Tropical Storm Warnings are now in effect from Englewood
north to the Suwannee River out 60 NM. Based on latest
gridded winds will hoist small craft headlines for Charlotte
Harbor as well as the near and offshore waters from Bonita
Beach north to Englewood starting at 8 PM EDT tonight as
winds and seas increase across the waters as the tropical
system to the south moves northward into the eastern Gulf
waters. Coastal will be updated shortly to reflect the added
small craft headlines.

&&

.TBW Watches/Warnings/Advisories...
FL...Tropical Storm Warning for Coastal Citrus-Coastal Hernando-
     Coastal Hillsborough-Coastal Levy-Coastal Manatee-
     Coastal Pasco-Coastal Sarasota-Inland Citrus-Inland
     Hernando-Inland Hillsborough-Inland Levy-Inland Pasco-
     Pinellas-Sumter.

Gulf waters...Tropical Storm Warning for Coastal waters from Englewood
     to Tarpon Springs FL out 20 NM-Coastal waters from
     Tarpon Springs to Suwannee River FL out 20 NM-Tampa
     Bay waters-Waters from Englewood to Tarpon Springs FL
     out 20 to 60 NM-Waters from Tarpon Springs to
     Suwannee River FL out 20 to 60 NM.

     Small Craft Advisory for the Coastal waters from Bonita
     Beach to Englewood FL out 20 NM-Coastal waters from Bonita
     Beach to Englewood FL out 20 to 60 NM-Charlotte Harbor.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...57/McMichael
UPPER AIR...74/Wynn
DECISION SUPPORT...05/Carlisle
Hazardous weather outlook, Jun 5, 5:35 AM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
535 AM EDT SUN JUN 5 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-061000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
535 AM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS... AND FREQUENT DEADLY LIGHTNING
STRIKES.

...POTENTIAL TROPICAL IMPACTS...
AN AREA OF DISTURBED WEATHER NEAR THE YUCATAN PENINSULA TODAY WILL
MOVE NORTH AND NORTHEAST INTO THE EASTERN GULF OF MEXICO TONIGHT.
THIS SYSTEM HAS THE POTENTIAL TO BECOME A TROPICAL DEPRESSION OR
TROPICAL STORM. A LARGE AREA OF SHOWERS AND SCATTERED
THUNDERSTORMS WILL BE APPROACHING THE FLORIDA WEST COAST
OVERNIGHT. WINDS OVER THE COASTAL WATERS WILL INCREASE TO 20 TO 25
KNOTS. THERE IS A RISK OF WATERSPOUTS IN SOME OF THESE RAINBANDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...POTENTIAL TROPICAL SYSTEM IMPACTS...
THE TROPICAL SYSTEM IS EXPECTED TO MOVE ACROSS FLORIDA LATE MONDAY
OR MONDAY NIGHT. WHILE IT IS TOO EARLY TO KNOW THE EXACT STRENGTH
AND EVENTUAL TRACK OF THIS SYSTEM...HEAVY RAINS AND GUSTY WINDS
ARE LIKELY TO IMPACT PORTIONS OF OUR AREA MONDAY INTO TUESDAY.
RIVER AND SMALL STREAM FLOODING IS POSSIBLE. WATERSPOUTS AND
ISOLATED TORNADOES MAY ACCOMPANY SOME OF THE RAIN BANDS. HAZARDOUS
SURF... DANGEROUS RIP CURRENTS...AND COASTAL FLOODING ARE ALL
LIKELY IF THIS SYSTEM DEVELOPS AS EXPECTED.

MARINERS CAN EXPECT 20 TO 30 KNOT WINDS WITH HIGHER GUSTS AND SEAS
OF 12 TO 16 FEET AS THE SYSTEM APPROACHES FROM THE SOUTHWEST.
MARINERS ARE URGED TO MONITOR THE LATEST FORECASTS ON THIS
DEVELOPING SYSTEM.

THE SYSTEM IS FORECAST TO MOVE AWAY FROM THE AREA TUESDAY AND
TUESDAY NIGHT WITH A RETURN TO MORE TYPICAL AFTERNOON SHOWERS AND
STORMS RETURNING FOR WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

In the hours before

Special weather statement, Jun 5, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
121 PM EDT SUN JUN 5 2016

FLZ050-052-056-061-149-151-155-160-162-165-249-251-255-260-262-265-
051815-
INLAND CHARLOTTE-INLAND PASCO-POLK-COASTAL MANATEE-COASTAL
SARASOTA-COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-COASTAL
PASCO-COASTAL CHARLOTTE-HARDEE-INLAND LEE-COASTAL LEE-INLAND
MANATEE-INLAND SARASOTA-PINELLAS-DESOTO-
121 PM EDT SUN JUN 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH...
DESOTO...CHARLOTTE...SARASOTA...EASTERN LEE...WESTERN HARDEE...
PASCO...SOUTHWESTERN POLK...MANATEE AND PINELLAS COUNTIES...

AT 119 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR DOWNTOWN SAINT PETERSBURG TO NEAR
PUNTA GORDA TO 6 MILES NORTHWEST OF BIG CORKSCREW ISLAND. MOVEMENT
WAS NORTHEAST AT 15 MPH.

WINDS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CAPE CORAL...CLEARWATER...LARGO...FORT MYERS...NORTH PORT...
SARASOTA...BRADENTON...PINELLAS PARK...PLANT CITY...TEMPLE TERRACE...
SEMINOLE...PUNTA GORDA...NEW PORT RICHEY...ZEPHYRHILLS...PALMETTO...
ARCADIA...DADE CITY...FORT DESOTO PARK AND PORT CHARLOTTE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2690 8211 2701 8241 2758 8281 2771 8281
      2785 8291 2812 8288 2821 8292 2827 8281
      2843 8275 2836 8220 2729 8178 2697 8156
      2642 8156 2642 8166 2637 8166
TIME...MOT...LOC 1719Z 212DEG 13KT 2781 8258 2694 8209 2640 8163

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 11:43 AM EDTTropical Storm WarningTBWCitrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 3 more42 hr
Jun 5, 12:46 PM EDTSmall Craft AdvisoryTBW51 hr
Jun 5, 1:09 PM EDTSpecial Marine WarningTBW51 min
Jun 5, 2:05 PM EDTSpecial Marine WarningTBW55 min
Jun 5, 2:15 PM EDTSpecial Weather StatementTBWDeSoto, Hardee, Hernando, Hillsborough, Pasco60 min
Jun 5, 2:34 PM EDTSpecial Marine WarningTBW56 min
Jun 5, 3:06 PM EDTSpecial Weather StatementTBWHillsborough39 min
Jun 5, 3:38 PM EDTSpecial Weather StatementTBWCitrus, Sumter52 min
Jun 5, 4:17 PM EDTFlood WatchTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more3 days
Jun 5, 4:30 PM EDTRiver Flood WarningTBWHillsborough34 hr
Jun 5, 4:33 PM EDTSpecial Weather StatementTBWCitrus42 min
Jun 5, 5:14 PM EDTSpecial Marine WarningTBW91 min
Jun 5, 6:27 PM EDTSpecial Marine WarningTBW63 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.